MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE® D-DIMER; FIBRINOGEN AND FIBRIN SPLIT PRODUCTS, ANTIGEN, ANTISERUM, CONTROL

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH INNOVANCE® D-DIMER; FIBRINOGEN AND FIBRIN SPLIT PRODUCTS, ANTIGEN, ANTISERUM, CONTROL
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens customer care center (ccc) to report discordant d-dimer results that were obtained on a patient sample on a sysmex cs-2500 system.Quality controls (qcs) recovered within ranges on the day of the event.Per the limitations section of the innovance® d-dimer instructions for use (ifu): "results of this test should always be interpreted in conjunction with the patient¿s medical history, clinical presentation and other findings.Dvt clinical diagnosis should not be based on the result of innovance® d-dimer alone." siemens investigated the issue.Upon review of this event and available data, it was concluded that routine troubleshooting resolved the issue and product problem was not confirmed.Reagent issues were ruled out based on review of qc which showed recovery within acceptable ranges and no issues were reported with other patient samples.It was confirmed that the official assay protocol had been used for innovance d-dimer.Siemens checked the calibration curve and sample kinetic data and did not identify any issues.Based on the available information, the cause of the discordant result may be due to heterophilic antibodies in the patient sample.The customer is operational, and the reported issue is resolved by routine troubleshooting.The innovance d-dimer lot 02427 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.
 
Event or Problem Description
The customer reported the observation of discordant d-dimer results for one patient measured neat (1:1) and diluted (1:10) with the innovance d-dimer reagent on a sysmex cs-2500 system.The erroneous result from the diluted sample was reported to the physician(s), who did not question the result.The same sample was repeated neat and diluted (1:1, 1:10 automatic dilution, and 1:2 manual dilution) and results were still discordant.A new sample was collected from the patient and was repeated (neat) on the same instrument and at another lab on another sysmex cs-2500 system.The result from the other lab was considered correct and reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant d-dimer results.

Brand Name
INNOVANCE® D-DIMER
Common Device Name
FIBRINOGEN AND FIBRIN SPLIT PRODUCTS, ANTIGEN, ANTISERUM, CONTROL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM  35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM   35041
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key20608708
Report Number9610806-2024-00048
Device Sequence Number7411250
Product Code DAP
UDI-Device Identifier00842768022821
UDI-Public(01)00842768022821(10)02427(17)260128
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberN/A
Device Catalogue Number10445982
Device Lot Number02427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale